Illinois Journal of Mathematics

Concerning $q$-summable Szlenk index

Ryan M. Causey

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For each ordinal $\xi$ and each $1\leqslant q<\infty$, we define the notion of $\xi$-$q$-summable Szlenk index. When $\xi=0$ and $q=1$, this recovers the usual notion of summable Szlenk index. We define for an arbitrary weak$^{*}$-compact set a transfinite, asymptotic analogue $\alpha_{\xi,p}$ of the martingale type norm of an operator. We prove that this quantity is determined by norming sets and determines $\xi$-Szlenk power type and $\xi$-$q$-summability of Szlenk index. This fact allows us to prove that the behavior of operators under the $\alpha_{\xi,p}$ seminorms passes in the strongest way to injective tensor products of Banach spaces. Furthermore, we combine this fact with a result of Schlumprecht to prove that a separable Banach space with good behavior with respect to the $\alpha_{\xi,p}$ seminorm can be embedded into a Banach space with a shrinking basis and the same behavior under $\alpha_{\xi,p}$, and in particular it can be embedded into a Banach space with a shrinking basis and the same $\xi$-Szlenk power type. Finally, we completely elucidate the behavior of the $\alpha_{\xi,p}$ seminorms under $\ell_{r}$ direct sums. This allows us to give an alternative proof of a result of Brooker regarding Szlenk indices of $\ell_{p}$ and $c_{0}$ direct sums of operators.

Article information

Source
Illinois J. Math., Volume 62, Number 1-4 (2018), 381-426.

Dates
Received: 27 November 2018
Revised: 27 November 2018
First available in Project Euclid: 13 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1552442668

Digital Object Identifier
doi:10.1215/ijm/1552442668

Mathematical Reviews number (MathSciNet)
MR3922422

Zentralblatt MATH identifier
07036792

Subjects
Primary: 46B03: Isomorphic theory (including renorming) of Banach spaces 46B06: Asymptotic theory of Banach spaces [See also 52A23]
Secondary: 46B28: Spaces of operators; tensor products; approximation properties [See also 46A32, 46M05, 47L05, 47L20] 47B10: Operators belonging to operator ideals (nuclear, p-summing, in the Schatten-von Neumann classes, etc.) [See also 47L20]

Citation

Causey, Ryan M. Concerning $q$-summable Szlenk index. Illinois J. Math. 62 (2018), no. 1-4, 381--426. doi:10.1215/ijm/1552442668. https://projecteuclid.org/euclid.ijm/1552442668


Export citation

References

  • B. Beauzamy, Opérateurs de type Rademacher entre espaces de Banach, Sém Maurey–Schwartz, Exposés 6 et 7, École Polytéchnique, Paris, 1975/76.
  • B. Beauzamy, Opérateurs uniformément convexifiants, Studia Math. 57 (1976), no. 2, 103–139.
  • P. A. H. Brooker, Asplund operators and the Szlenk index, J. Operator Theory 68 (2012), 405–442.
  • R. M. Causey, An alternate description of the Szlenk index with applications, Illinois J. Math. 59 (2015), no. 2, 359–390.
  • R. M. Causey, The Szlenk index of convex hulls and injective tensor products, J. Funct. Anal. 272 (2017), no. 2, 3375–3409.
  • R. M. Causey, Power type $\xi$-asymptotically uniformly smooth and $\xi$-asymptotically uniformly flat norms, J. Math. Anal. Appl. 462 (2018), no. 2, 1482–1518.
  • R. M. Causey, Power type $\xi$-asymptotically uniformly smooth norms, Trans. Amer. Math. Soc. \doiurl10.1090/tran/7336.
  • R. M. Causey, Concerning summable Szlenk index, to appear in Glasg. Math. J. Available at \arxivurlarXiv:1707.08170.
  • R. M. Causey and S. J. Dilworth, $\xi $-asymptotically uniformly smooth, $\xi$-asymptotically uniformly convex, and $(\beta)$ operators, J. Funct. Anal. 274 (2018), no. 10, 2906–2954.
  • R. M. Causey, S. Draga and T. Kochanek, Operator ideals and three-space properties of asymptotic ideal seminorms, To appear in Trans. Amer. Math. Soc. Available at \arxivurlarXiv:1712.04208.
  • S. Draga and T. Kochanek, The Szlenk power type and tensor products of Banach spaces, Proc. Amer. Math. Soc. 145 (2017), 1685–1698.
  • P. Enflo, Banach spaces which can be given an equivalent uniformly convex norm, Israel J. Math. 13 (1972), 281–288.
  • G. Godefroy, N. Kalton and G. Lancien, Szlenk indices and uniform homeomorphisms, Trans. Amer. Math. Soc. 353 (2001), no. 1, 3895–3918.
  • A. Hinrichs, Operators of Rademacher and Gaussian subcotype, J. Lond. Math. Soc. 63 (2001), no. 2, 453–468.
  • H. Knaust, T. Schlumprecht and E. Odell, On asymptotic structure, the Szlenk index and UKK properties in Banach spaces, Positivity 3 (1999), 173–199.
  • G. Lancien, A survey on the Szlenk index and some of its applications, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM 100 (2006), no. 1–2, 209–235.
  • G. Lancien, A. Prochazka and M. Raja, Szlenk indices of convex hulls, J. Funct. Anal. 272 (2017), 498–521.
  • A. Pełczyński, Any separable Banach space with the bounded approximation property is a complemented subspace of a Banach space with a basic, Studia Math. 40 (1971), no. 3, 239–243.
  • G. Pisier, Martingales with values in uniformly convex Banach spaces, Israel J. Math. 20 (1975), no. 3, 326–350.
  • M. Raja, On weak$^*$ uniformly Kadec–Klee renormings, Bull. Lond. Math. Soc. 42 (2010), 221–228.
  • T. Schlumprecht, On Zippin's embedding theorem of Banach spaces into Banach spaces with bases, Adv. Math. 274 (2015), 833–880.
  • J. Wenzel, Uniformly convex operators and martingale type, Rev. Mat. Iberoam. 18 (2002), no. 1, 211–230.